×

zbMATH — the first resource for mathematics

On compact Kähler surfaces. (English) Zbl 0926.32025
The conjecture of Kodaira that every compact complex surface \(X\) with first Betti number \(b_1(X) \equiv 0\pmod 2\) admits a Kähler metric follows partially from the Enriques-Kodaira classification. The remaining cases of elliptic and \(K3\) surfaces were affirmatively answered by Y. Miyaoka [Proc. Jap. Acad. 50, 533-536 (1974; Zbl 0354.32011)] and Y.-T. Siu [Invent. Math. 73, 139-150 (1983; Zbl 0557.32004)] respectively.
The paper under review contains a general proof of the conjecture which does not make any use of the Enriques-Kodaira classification. The author also gets criteria analogous to those of Nakai-Moishezon for elements in \(H_\mathbb{R}^{1,1} (X)\) to be representable by positive closed (1,1)-forms. The proofs are based on Hodge theory and \(L_2\)-cohomology. Main ingredients are results of P. Gauduchon on the existence of \(\partial \overline \partial\)-closed positive (1,1)-forms on compact complex surfaces, the theorem of Siu on the analyticity of the sets associated with the Lelong numbers of closed positive currents and results of Demailly about the smoothing of positive closed (1,1)-currents.

MSC:
32J15 Compact complex surfaces
14J15 Moduli, classification: analytic theory; relations with modular forms
32J27 Compact Kähler manifolds: generalizations, classification
53C55 Global differential geometry of Hermitian and Kählerian manifolds
32C30 Integration on analytic sets and spaces, currents
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] W. BARTH, C. PETERS and A. VAN de VEN, Compact complex surfaces, Berlin-Heidelberg-New York, Springer, 1984. · Zbl 0718.14023
[2] F. CAMPANA and T. PETERNELL, Algebraicity of the ample cone of projective varieties, J. reine angew. Math., 407 (1990), 160-166. · Zbl 0728.14004
[3] J.-P. DEMAILLY, Regularization of closed positive currents and intersection theory, J. Alg. Geom., 1 (1992), 361-409. · Zbl 0777.32016
[4] J.-P. DEMAILLY, Regularization of closed positive currents of type (1,1) by the flow of a Chern connection, in: contributions to complex analysis and analytic geometry: dedicated to pierre Dolbeault, ed. H. Skoda and J. M. Trépreau, Wiesbaden, Vieweg 1994. · Zbl 0824.53064
[5] P. GAUDUCHON, Le théorème de l’excentricité nulle, C. R. Acad. Sci. Paris, 285 (1977), 387-390. · Zbl 0362.53024
[6] D. GILBARG and N. TRUDINGER, Elliptic partial differential equations of second order, 2nd ed. Berlin-Heidelberg-New York, Springer, 1983. · Zbl 0562.35001
[7] P. A. GRIFFITHS and J. HARRIS, Principles of algebraic geometry, New York, Wiley, 1987. · Zbl 0836.14001
[8] R. HARVEY and H. B. LAWSON, An intrinsic characterisation of Kähler manifolds, Invent. Math., 74 (1983), 169-198. · Zbl 0553.32008
[9] J. MORROW and K. KODAIRA, Complex manifolds, Holt-Rinehart & Wilson, New York, 1971. · Zbl 0325.32001
[10] Y. MIYAOKA, Kähler metrics on elliptic surfaces, Proc. Japan Acad., 50 (1974), 533-536. · Zbl 0354.32011
[11] Y.-T. SIU, Analyticity of sets associated to Lelong numbers and the extension of closed positive currents, Invent. Math., 27 (1974), 53-156. · Zbl 0289.32003
[12] Y.-T. SIU, Review of [T] in mathematical reviews, (1982) MR#82k:32065.
[13] Y.-T. SIU, Every K3 surface is Kähler, Invent. Math., 73 (1983), 139-150. · Zbl 0557.32004
[14] A. N. TODOROV, Applications of the Kähler-Einstein-Calabi-Yau metric to moduli of K3 surfaces, Invent. Math., 61 (1980), 251-265. · Zbl 0472.14006
[15] S.-T. YAU, On the Ricci curvature of a complex Kähler manifold and the complex Monge-Ampère equation, Comm. Pure Appl. Math., 31 (1978), 339-411. · Zbl 0369.53059
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.